prednisone depression

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bucci
Veteran Member


Date Joined May 2006
Total Posts : 1477
   Posted 12/27/2009 10:13 PM (GMT -7)   
Hi, is anyone or has anyone been on antidepressant meds while on prednisone?

Anyone experience with long term prednisone withdrawl (huge depression)

I'm in bad shape, know I need antidepressant but am afraid of what to even take?

I feel like my doctor does a lot of ..try this,, try that.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18753
   Posted 12/28/2009 2:39 AM (GMT -7)   
  1. sorry, but sometimes you need to try out different anti-depressants to find the right one.
  2. i would check with your doctor. depending on the severity of the depression your doctor may prescribe something that may be less hit and miss, thus a thorough assessment is required.
  3. inform your doctor of what has been happening, thus he/she can prescribe effective treatments and can refer you to a counsellor and or therapist to aide in your treatment.
  4. i wish you well.
  5. with compassion, jamie.

YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Linx
Regular Member


Date Joined Nov 2009
Total Posts : 82
   Posted 12/28/2009 7:36 AM (GMT -7)   
sometimes pcps don't know the in and outs of antidepressants where as a psychiatrist would because they specialize in them. Just a suggestion.....I know that made a difference for me.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40579
   Posted 12/28/2009 9:53 AM (GMT -7)   
Hi there,
 
I have never been on prednisone that long, usually a booster pack.  I think that is what you call it.  I had to try a few anti depressants before I found what was right for me.  So it does take a little time, but some of us are fortunate and find something right away.  As Jamie said, let your doc know exactly how you feel, this will make it easier for him to find what is right for you.
 
Best wishes,
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


moldy lungs
New Member


Date Joined Jan 2010
Total Posts : 1
   Posted 1/29/2010 7:23 PM (GMT -7)   
I understand what you're ssaying.  I've been on large doses of prednisone for the last 10 years.  The depression and mood swings are just
too much.  I'm on an antidepressant, however, I don't think it's really helping.  I'm going to try and just stop the prednisone, I can't keep going thru these mood swings.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40579
   Posted 1/29/2010 9:15 PM (GMT -7)   
Hi Moldylungs,

I just wanted to welcome you to the forum. You have come to a good place. Everybody here is very kind and compassionate. They also can understand what you are going through. Make sure to taper off on the prednisone with the doctor's supervision. I hope that you feel better soon.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:12 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
310 Guest(s), 8 Registered Member(s) are currently online.  Details
Stanislav, pmm73, ks1905, psbg, Traveler, bdavis, trumpet123, fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer